Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags: hair | loss | hair | thinning | medications

Can I Save My Thinning Hair?

Thursday, 05 Jul 2012 09:23 AM


Question: I'm a 49-year-old woman who is experiencing menopausal issues. My major concern is thinning hair at my bangs and part. I have tried many things, but nothing seems to help. I take a green drink, a complete B plus biotin, blackstrap molasses, an iodine pill (12.5 mg) omega-3, and flax oil, and I am using a progesterone cream. I have been putting iodine on my skin for more than a year. My temperature has been low, and it has raised a little.




Dr. Hibberd's Answer:

I am not aware of any effect your supplements would have on your hair loss, unless your diet is deficient in iodine and you are replacing a specific deficiency. Consult your physician to be sure no deficiency exists that can be corrected, and have an evaluation for conditions that may exacerbate hair loss, such as hypothyroidism, fungal scalp infection, medications, etc. If no obvious cause is found, try using milder shampoos and avoid harsh hair treatments, such as some permanents and dye treatments. Many women find relief with the addition of topical Rogaine twice daily (careful: This is not for those who may become pregnant). Remember that physical and emotional stress can cause hair loss for up to three months after the event, so it may take three months before positive effects can be seen.













© HealthDay

   
1Like our page
2Share
Dr-Hibberd
Hair loss is generally not due to supplement, but hypothyroidism, fungal scalp conditions and medications can affect hair.
hair,loss,hair,thinning,medications
221
2012-23-05
Thursday, 05 Jul 2012 09:23 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved